MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation issues occurred.The target lesion was located in the superficial femoral artery.A 3.0 x 40 x 150 sterling balloon catheter was advanced for dilatation.However, it was noted that balloon would not deflate to enable removal.Subsequently, the balloon was removed by over inflation.No known patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon deflation issues occurred.The target lesion was located in the superficial femoral artery.A 3.0 x 40 x 150 sterling balloon catheter was advanced for dilatation.However, it was noted that balloon would not deflate to enable removal.Subsequently, the balloon was removed by over inflation.No known patient complications were reported and the patient's status was stable.Returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination did not reveal any damages.Microscopic examination revealed the tip is damaged.There are kinks in the guide wire lumen 13mm and 38mm from the tip.The balloon is loosely folded.The balloon was inflated to rated burst pressure and left for at least 5 minutes then it was deflated.The balloon deflated normally.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7847142
Report Number2134265-2018-60716
Device Sequence Number1468735
Product Code LIT
UDI-Device Identifier08714729860136
UDI-Public08714729860136
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2019
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022001043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1